Translator Disclaimer
September, 1991 Large Sample Theory of a Modified Buckley-James Estimator for Regression Analysis with Censored Data
Tze Leung Lai, Zhiliang Ying
Ann. Statist. 19(3): 1370-1402 (September, 1991). DOI: 10.1214/aos/1176348253

Abstract

Buckley and James proposed an extension of the classical least squares estimator to the censored regression model. It has been found in some empirical and Monte Carlo studies that their approach provides satisfactory results and seems to be superior to other extensions of the least squares estimator in the literature. To develop a complete asymptotic theory for this approach, we introduce herein a slight modification of the Buckley-James estimator to get around the difficulties caused by the instability at the upper tail of the associated Kaplan-Meier estimate of the underlying error distribution and show that the modified Buckley-James estimator is consistent and asymptotically normal under certain regularity conditions. A simple formula for the asymptotic variance of the modified Buckley-James estimator is also derived and is used to study the asymptotic efficiency of the estimator. Extensions of these results to the multiple regression model are also given.

Citation

Download Citation

Tze Leung Lai. Zhiliang Ying. "Large Sample Theory of a Modified Buckley-James Estimator for Regression Analysis with Censored Data." Ann. Statist. 19 (3) 1370 - 1402, September, 1991. https://doi.org/10.1214/aos/1176348253

Information

Published: September, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0742.62043
MathSciNet: MR1126329
Digital Object Identifier: 10.1214/aos/1176348253

Subjects:
Primary: 62E20
Secondary: 60F05, 62G05

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
33 PAGES


SHARE
Vol.19 • No. 3 • September, 1991
Back to Top